Moderna COVID-19 Vaccine May Cause Side Effects in People Using Facial Fillers – NBC 7 San Diego

The US Food and Drug Administration (FDA) advisory committee reviewing Moderna’s new vaccine noted a specific side effect involving many trial participants who had cosmetic facial fillers.

Dr. Amir Karam, a facial plastic surgeon in Carmel Valley, specifically said that facial swelling was seen in a few of the trial patients.

“So what they saw in the 30,000 organ trial conducted by Moderna, is that they found that three of these patients had a reaction to the filler. The reaction was localized where the filler was placed, so in two cases it was the lip and the cheek,” he said.

One participant had a filler two weeks before the vaccination, and another had it six months before.

Millions of people use doctors-administered cosmetic face fillers to smooth out fine lines and wrinkles and enhance cheeks and lips. Karam says the reaction to the vaccine is immunoglobulin.

“What happens is you get a vaccine and all of a sudden your immune system rises. Basically thinking about this effect of the immune system is that it targets areas where there is a filler and causes a more powerful inflammatory response.”

He also said this potential side effect should not stop people from getting the vaccine when it is their turn. Karam said that all the reactions of derma filler were handled easily by the medical staff.

But if people do have a filler and experience a mild reaction? Karam said, “I think if it is localized, it is a very mild type of reaction only that the areas are swollen, I think the first step is to contact the doctor who injected the filler.”

If someone develops a severe allergic reaction, they should go to the emergency room immediately for help.

READ  Majetek Sea-to-Lake poblíž Palm Beach přináší 26,2 milionu dolarů

Napsat komentář

Vaše emailová adresa nebude zveřejněna. Vyžadované informace jsou označeny *